• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Back to join you all

Hi. I'm Lori. I am a long time forum member, but have been a way for quite a while because I have been doing great for the last several years. Until now.

Most of the problems I've had in the past were with fistulas, but I have had that under control following my last surgery in 2009. I wouldn't say that I have been 100% symptom free since then, but I was doing pretty well. Eating a gluten free diet seemed to help, especially increasing my energy levels. As I found myself approaching 40 in 2012 and having had several failed attempts at fertility treatments, I decided to focus my energy on making myself as healthy as possible. I began exercising more, dropped a few pounds and even ran a marathon earlier this year. I was feeling on top of the world. Probably the fittest i ever was in my life.

Then Boom- I get hit with this flare. Th normal stuff...diarhea, abdominal pain, weight loss, joint pain, night sweats. I went to my doc and my blood work came back with elevated WBC, sed rate and CRP and they also did this lactoferrin test that came back positive. It has been a while since I have been unable to do the things I want and I am having a hard time adjusting again. Just thought I'd reach out to you all who know oh so well how it feels.

I am currently not on any meds, but it looks like I will be going on pred. Past meds include Remicade, Imuran, Asacol, Lialda, Cypro and flagyl, but I have never done the pred thing. I must say, I am a little scared.

I have been lurking around the forum for a few days. It's nice to see some old familiar members and newbies alike. Hope everyone is having a great day!
 
Hello. Welcome back. I am sorry you are having a flare. I am sure you can achieve remission again. I think prednisone is one of the fastest ways to get better, until other medicines start to kick in. Both of my kids used prednisone for a while. Not everybody have the same side effect. Just my opinion. Good luck and I hope you feel better soon.
 

David

Co-Founder
Staff member
Location
Naples, Florida
Hi there. I'm so sorry to hear about your new flare :(

Has your doctor brought up what medication you might be going on after you're done tapering on the prednisone?

All my best to you.
 
Top